Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 28, NWS Tampa Bay, FL

March 9, 20074 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 9, 2007, 1:37 PM EST for 4 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2007, 1:37 PM EST (18:37 UTC)
Expired
Mar 9, 2007, 7:00 PM EST
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 091837
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
137 PM EST FRI MAR 9 2007

...RED FLAG WARNING IN EFFECT FOR LONG DURATIONS OF RELATIVE
HUMIDITIES BELOW 35 PERCENT THIS AFTERNOON AND EVENING...

.POCKETS OF DRIER AIR TRAPPED BETWEEN A WEAK WEST COAST SEA
BREEZE AND A STRONGER EAST COAST SEA BREEZE WILL CAUSE RELATIVE
HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS THIS
AFTERNOON AND EVENING.

FLZ042-043-048-052-057-061-062-065-100000-
/O.NEW.KTBW.FW.W.0028.070309T1837Z-070310T0000Z/
CITRUS-SUMTER-HERNANDO-POLK-HIGHLANDS-DE SOTO-CHARLOTTE-LEE-
137 PM EST FRI MAR 9 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST
THIS EVENING. 

RH VALUES HAVE ALREADY FALLEN TO 35 PERCENT OR LOWER ACROSS THE
REGION. CONTINUED AFTERNOON HEATING WILL BRING HUMIDITIES DOWN TO
BETWEEN 25 AND 30 PERCENT AWAY FROM THE COAST IN THE AFFECTED
COUNTIES. WITH THE LOSS OF HEATING...RH VALUES WILL BEGIN TO
RECOVER AROUND 5 PM...AND SHOULD BE WELL ABOVE CRITICAL LEVELS BY
7 PM.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 9, 1:35 PM EST, 2 minutes earlier.

Area forecast discussion, Mar 9, 1:35 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
135 PM EST FRI MAR 9 2007

.SHORT TERM (TONIGHT-SUNDAY)...A COUPLE QUICK MOVING SHORT WAVES
MOVING ACROSS THE SE STATES TODAY AND SATURDAY WILL BE THE MAIN
SYNOP FEATURES TO WATCH IN THE SHORT TERM. BUT OVERALL A FAIRLY
PLEASANT WEEKEND IN STORE FOR WEST CENTRAL FLORIDA WITH AMPLE
SUNSHINE...WARM TEMPS...WITH PERHAPS A PASSING SHOWER OR TSTM
SATURDAY AFTERNOON.

FOR TONIGHT...THE FIRST SHORT WAVE NOW MOVING ACROSS THE CAROLINAS
WILL MOVE OFF THE EAST COAST WITH LITTLE EFFECT ON OUR WX...THEN THE
SECOND WAVE APPROACHING THE MISS RVR VALLEY WILL BE RIGHT ON ITS
HEELS. CLOUDS WILL INCREASE TONIGHT...ESP ACROSS OUR NORTHERN
ZONES...IN ADVANCE OF THIS SYSTEM. IT WILL BE WARMER TONIGHT AS
WELL...WITH OVERNIGHT LOWS IN THE LOWER TO MID 50S NORTH...AND UPPER
50S TO AROUND 60 CENTRAL AND SOUTH.

ON SATURDAY...THE SECOND WAVE WILL CROSS THE AREA DURING THE
AFTERNOON. EVEN THOUGH ITS BEEN FAIRLY DRY THE PAST SEVERAL
DAYS...THE COMBINATION OF LATE MORNING AND AFTERNOON SEA BREEZE SFC
CONVERGENCE AND THE POCKET OF COOLER MID LEVEL AIR ASSOC WITH THIS
PASSING WAVE...LOCATIONS INLAND FROM THE BEACHES SHOULD SEE SOME
ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY ON SATURDAY.
WILL CARRY THE HIGHEST POPS FROM TAMPA BAY NORTH CLOSER TO THE MID
LEVEL POCKET OF COOLER AIR AND DEEPER MOISTURE...AND LOWEST POPS
OVER THE WATER AND ADJACENT IMMEDIATE COASTAL AREAS WHERE POST SEA
BREEZE STABILIZING MARINE AIR WILL LIMIT THIS ACTIVITY. SHOULD STILL
SEE GOOD AMOUNTS OF SUNSHINE THROUGH THE CU OR STRATO CU...AND WARM
TEMPS WITH HIGHS IN THE UPPER 70S TO LOWER 80S.

SCATTERED ACTIVITY WILL QUICKLY DIMINISH SATURDAY EVENING...THEN
DRYING HIGH PRES AND MID LEVEL RIDGING WILL BUILD IN BEHIND THE WAVE
SETTING US UP FOR A SUNNY WARM AND PLEASANT SUNDAY. HIGHS SUNDAY
RANGING FROM 79 TO 83.

.LONG TERM (SUNDAY NIGHT - FRIDAY)...STATUS QUO WITH MAINLY WARM AND
DRY CONDITIONS SHOULD CONTINUE THROUGH AT LEAST WEDNESDAY AS SURFACE
RIDGE AXIS REMAINS INTACT ACROSS THE WESTERN ATLANTIC AND SOUTHEAST
U.S. THE MAIN PLAYER CONTINUES TO BE THE CUT-OFF LOW FORECAST TO BE
OVER TEXAS ON TUESDAY AND ITS EVENTUAL EVOLUTION. THE LAST FEW MODEL
RUNS SEEM TO AGREE THAT THE LOW WILL WEAKEN AND BEGIN TO MOVE
EASTWARD AS A DEEPER UPPER-LEVEL SYSTEM MOVES ACROSS THE NATION TO
THE NORTH. EACH RUN HAS DIFFERED ON THE DEPTH AND TIMING OF THIS
NORTHERN STREAM FEATURE...WHICH IN TURN AFFECTS HOW FAST THE CUT-OFF
LOW LIFTS OUT TO THE EAST OR NORTHEAST. WE HAVE FINALLY SEEN SOME
CONTINUITY IN THE SENSE THAT WHATEVER IS LEFT OF THE SYSTEM SHOULD
BE WEAK...AND PROBABLY HAVE MORE OF AN IMPACT ON OUR NORTHERN AREAS
THAN SOUTH. I HAVE RE-INTRODUCED 20 PERCENT RAIN CHANCES FOR
THURSDAY...WHICH IS BELOW LATEST 12Z MEX POP GUIDANCE. WITH ANY
LUCK...THE SYSTEM WILL BE EAST OF THE AREA BY FRIDAY.

TEMPERATURES MAINLY UPPER 70S NORTH TO LOWER TO MIDDLE 80S CENTRAL
AND SOUTH THROUGH THE PERIOD...ALTHOUGH PERHAPS A BIT COOLER ON
THURSDAY AS THE DISTURBANCE PASSES BY. AS USUAL...GULF BREEZES WILL
KEEP MAXIMUM TEMPERATURES SEVERAL DEGREES COOLER AT THE COAST EACH
DAY.

&&

.AVIATION...VFR CONDITIONS EXPECTED NEXT 24 HOURS...WITH THE
POSSIBLE EXCEPTION OF BRIEF MVFR CONDITIONS IN SOME PATCHY GROUND
FOG AROUND FMY AND RSW TOWARD MORNING. SOME BROKEN STRATOCU CIGS ARE
POSSIBLE THIS AFTERNOON ALONG DEVELOPING SEA BREEZE BOUNDARIES...BUT
CIGS WILL BE VFR.

&&

.MARINE...LITTLE CHANGE IN THE MARINE FORECAST NEXT FEW DAYS WITH
MOSTLY EAST FLOW...WIND SPEEDS AOB 15KT AND SEAS AOB 3FT.
DEPENDING ON HOW THE LOW PRES SYSTEM IN THE WESTERN AND CENTRAL GULF
DEVELOPS...WINDS MAY GRADUALLY INCREASE DURING THE MIDDLE OF NEXT
WEEK AS THE PRES GRAD TIGHTENS IN RESPONSE TO THIS LOW.

&&

.FIRE WEATHER...MANY INTERIOR LOCATIONS HAVE GONE BELOW 35 PCNT RH
IN THE PAST HOUR. WILL ISSUE A RFW UNTIL 00Z THIS EVENING FOR
INTERIOR LOCATIONS AS LISTED BELOW. WITH DWPTS EXPECTED TO CLIMB TO
THE MID-UPR 50S AREA WIDE TONIGHT AND SATURDAY...RHS SHOULD REMAIN
ABOVE CRITICAL VALUES OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  61  77  60  79 /  10  20  10   5
FMY  61  81  60  83 /   5  20  10   5
GIF  60  79  58  83 /  10  30  10   5
SRQ  60  77  60  80 /   5  10  10   5
BKV  56  79  53  81 /  10  20  10   5
SPG  64  76  64  75 /   5  10  10   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR CHARLOTTE-
CITRUS-DE SOTO-HERNANDO-HIGHLANDS-LEE-POLK-SUMTER.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE...NP
LONG TERM/AVIATION/FIRE....EJ
Hazardous weather outlook, Mar 9, 5:32 AM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
532 AM EST FRI MAR 9 2007

FLZ039-042-043-048>052-055>057-060>062-065-091600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
532 AM EST FRI MAR 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
DRY CONDITIONS WILL MAINTAIN A THREAT FOR THE SPREAD OF WILDFIRES
ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. RELATIVE
HUMIDITY VALUES ARE EXPECTED TO FALL CLOSE TO 35 PERCENT FOR A FEW
HOURS IN MANY LOCATIONS AWAY FROM THE GULF COAST DURING THIS
AFTERNOON. OUTDOOR BURNING OF ANY KIND IS GENERALLY DISCOURAGED
TODAY DUE TO THE DRY GROUND AND EXPECTED LOW HUMIDITY VALUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
AN UPPER LEVEL LOW OVER SOUTH TEXAS ON MONDAY IS EXPECTED TO SLOWLY
DRIFT EAST SOUTHEAST TO THE NORTHERN GULF COAST MONDAY NIGHT. UNSTABLE
AIR COMBINED WITH INCREASING DEEP LAYERED MOISTURE ASSOCIATED WITH
THIS LOW MAY PROMOTE THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE
REGION TUESDAY THROUGH THURSDAY AS THIS LOW DRIFTS EAST ACROSS THE
NORTHERN GULF COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.